MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751512
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic tip was used to perform a surgery.The patient experienced tear in the capsule.The surgery was completed.Procedure details was not reported.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened curved polymer i/a tip in a wrench was returned for the reported issue of a capsule tear.The returned sample was visually inspected and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos to the parent complaint were reviewed by the investigation site.Image 1: the photo shows a label with same product and lot number as reported.Image 2 (in email): the photo shows a disposable i/a tip in a wrench in a bag with a note indicating that the i/a tip is suspected to have a rough or jagged surface.The reported issue could not be confirmed from the photo review.The returned sample was found to be visually conforming; therefore, a rough or jagged surface that caused a tear in capsule as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the tip was manufactured to specifications.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20879392
Report Number2523835-2024-02428
Device Sequence Number15407203
Product Code KYG
UDI-Device Identifier00380657515127
UDI-Public(01)00380657515127(17)260831(11)240919(10)172F8D(21)NA
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065751512
Device Lot Number172F8D
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/09/2024
02/10/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/02/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown